Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
SJ88

Does this look like folliculitis? Pictures attached.

Recommended Posts

1 hour ago, SJ88 said:

Not 100% sure, it looks like folliculitis but I think you need to contact a professional for that.

It does actually not look so bad, it is very much in the surface of the skin. Have you tried benozyl peroxide or Clindoxyl?
Link to comment
Share on other sites

8 weeks ago I was given a 3 month course of tetrasysal for a skin infection caused by a cosmetic procedure. 4 weeks into it the infection had cleared and stayed that way for 2 weeks. For the past 2 weeks I've been breaking out more and more like this every day. I went back to my doctors surgery today and was told it did look typical of folliculitis. It's all over my entire face, the pictures don't really do it justice. It's raised red rash bumps and tonnes of little whiteheads with a few larger ones. It's irritated and itchy and looks absolutely terrible, to the point of me not wanting to leave the house. I was given a prescription for an antifungal shampoo as I've recently started getting bad dandruff, and a steroid ointment which I was unable to get anyway cause the pharmacist said it's been discontinued. I'm supposedly going to get a phone call tomorrow from the gp. I'm still taking the tetrasysal but I'm scared it's actually caused this. Upon research, it seems that specifically tetracycline can cause gram negative folliculitis.

Sorry I didn't answer your question. I have tried benzoyl peroxide and cause my skin is so sensitive and reactive, it makes me insanely itchy.

Link to comment
Share on other sites

15 minutes ago, SJ88 said:

8 weeks ago I was given a 3 month course of tetrasysal for a skin infection caused by a cosmetic procedure. 4 weeks into it the infection had cleared and stayed that way for 2 weeks. For the past 2 weeks I've been breaking out more and more like this every day. I went back to my doctors surgery today and was told it did look typical of folliculitis. It's all over my entire face, the pictures don't really do it justice. It's raised red rash bumps and tonnes of little whiteheads with a few larger ones. It's irritated and itchy and looks absolutely terrible, to the point of me not wanting to leave the house. I was given a prescription for an antifungal shampoo as I've recently started getting bad dandruff, and a steroid ointment which I was unable to get anyway cause the pharmacist said it's been discontinued. I'm supposedly going to get a phone call tomorrow from the gp. I'm still taking the tetrasysal but I'm scared it's actually caused this. Upon research, it seems that specifically tetracycline can cause gram negative folliculitis.

Sorry I didn't answer your question. I have tried benzoyl peroxide and cause my skin is so sensitive and reactive, it makes me insanely itchy.


Actually in my country (Denmark) it is not allowed to prescribe tetracycline for acne any longer, because it is too broad-spectrum - or something like that. We use Azitromycin mostly here because it works better and has less side effects.

I'm not 100% sure but i think it would maybe help you to rebuild your intestinal flora, because tetracycline might have been making your digestion worse. 80% of the immune system is in the stomach, so a good digestion will be reflected in the skin too. It might sound a bit weird, but try a candida cleanse and take antifungals, such as Canxida and some strong probiotics.

As for the advice for topical treatment i will say 25% lactic acid treatment weekly followed by 100% hyaloronic acid and a good moisturizer. As for your redness i will say you should buy Avene thermal water, it calms down the skin a lot. I hope you can use this answer, at least some of it :) Edited by Alex9945
Link to comment
Share on other sites

I've started using an antifungal cream the past few days till I go back to the doctors on Thursday. I'm confident I've got pityrosporum folliculitis, a fungal folliculitis. The doctor pretty much dismissed it when I spoke to her over the phone, she only thinks bacterial is possible. My husband got me this cream on Sunday, told the pharmacist everything and he actually agreed with me and said I'd obviously done my research. I've not even used it 3 whole days yet but it's definitely doing something. Some parts have smoothed out a little and some of the bumps look like there getting smaller and drying up. It's not as inflamed either. The pharmacist said I should see decent results in around a week and I'm already noticing a difference so fingers crossed. One thing it does prove if nothing else, is that I was right about it being fungal and not bacterial.

Link to comment
Share on other sites

My face looks exactly like your pics right now. Did your condition clear? If so what specifically did you use? I really am running out of ideas and I have it on my neck too! Thanks for replying if you're still around.....

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×